Alert archive / Florida / Heat Advisories in 2021

Heat Advisory 7, NWS Tampa Bay, FL

August 19, 202110 counties in Florida

NWS Tampa Bay, FL issued this heat advisory at Aug 19, 2021, 4:59 AM EDT for 10 counties in Florida. It took effect at Aug 19, 2021, 11:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Aug 19, 2021, 4:59 AM EDT (08:59 UTC)
In effect from
Aug 19, 2021, 11:00 AM EDT
Expired
Aug 19, 2021, 5:00 PM EDT
In force
6 hr
Issued by
NWS Tampa Bay, FL

Counties Citrus County, FL, Hardee County, FL, Hernando County, FL, Highlands County, FL, Hillsborough County, FL, Levy County, FL, Manatee County, FL, Pasco County, FL, Polk County, FL, Sumter County, FL

The radar

The Tampa radar (KTBW), 58 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 9.0 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2021-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 637 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2021-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
637 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
1289 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted.

880 
WWUS72 KTBW 190859
NPWTBW

URGENT - WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
459 AM EDT Thu Aug 19 2021

FLZ043-139-142-148-239-242-248-249-251-191700-
/O.NEW.KTBW.HT.Y.0007.210819T1500Z-210819T2100Z/
Sumter-Coastal Levy-Coastal Citrus-Coastal Hernando-Inland Levy-
Inland Citrus-Inland Hernando-Inland Pasco-Inland Hillsborough-
Including the cities of Wildwood, Lake Panasoffkee, Bushnell, 
The Villages, Cedar Key, Yankeetown, Crystal River, Homosassa, 
Hernando Beach, Bayport, Chiefland, Bronson, Williston, 
Inverness, Brooksville, Spring Hill, Dade City, Zephyrhills, 
Brandon, Plant City, and Sun City Center
459 AM EDT Thu Aug 19 2021

...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM EDT
THIS AFTERNOON...

* WHAT...High temperatures in the middle 90s with heat index 
  values up to 109 expected.

* WHERE...Sumter, Coastal Levy, Coastal Citrus, Coastal 
  Hernando, Inland Levy, Inland Citrus, Inland Hernando, Inland 
  Pasco and Inland Hillsborough Counties.

* WHEN...From 11 AM this morning to 5 PM EDT this afternoon.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/tampa
1 follow-up statement
864 
WWUS72 KTBW 191223
NPWTBW

URGENT - WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
823 AM EDT Thu Aug 19 2021

FLZ052-056-057-255-192030-
/O.EXA.KTBW.HT.Y.0007.210819T1500Z-210819T2100Z/
Polk-Hardee-Highlands-Inland Manatee-
Including the cities of Lakeland, Winter Haven, Wauchula, 
Bowling Green, Zolfo Springs, Sebring, Avon Park, Placid Lakes, 
Parrish, Lakewood Ranch, and Myakka City
823 AM EDT Thu Aug 19 2021

...HEAT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

* WHAT...High temperatures in the middle 90s with heat index
  values up to 109 expected.

* WHERE...Polk, Hardee, Highlands and Inland Manatee Counties.

* WHEN...From 11 AM this morning to 5 PM EDT this afternoon.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

FLZ043-139-142-148-239-242-248-249-251-192030-
/O.CON.KTBW.HT.Y.0007.210819T1500Z-210819T2100Z/
Sumter-Coastal Levy-Coastal Citrus-Coastal Hernando-Inland Levy-
Inland Citrus-Inland Hernando-Inland Pasco-Inland Hillsborough-
Including the cities of Wildwood, Lake Panasoffkee, Bushnell, 
The Villages, Cedar Key, Yankeetown, Crystal River, Homosassa, 
Hernando Beach, Bayport, Chiefland, Bronson, Williston, 
Inverness, Brooksville, Spring Hill, Dade City, Zephyrhills, 
Brandon, Plant City, and Sun City Center
823 AM EDT Thu Aug 19 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WHAT...High temperatures in the middle 90s with heat index
  values up to 110 expected.

* WHERE...Sumter, Coastal Levy, Coastal Citrus, Coastal 
  Hernando, Inland Levy, Inland Citrus, Inland Hernando, Inland 
  Pasco and Inland Hillsborough Counties.

* WHEN...From 11 AM this morning to 5 PM EDT this afternoon.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/tampa

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this heat advisory went out at Aug 19, 4:59 AM EDT, 0 minutes earlier.

Area forecast discussion, Aug 19, 4:59 AM EDT, 0 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
459 AM EDT Thu Aug 19 2021

.SHORT TERM (TDY-SAT)...
A relatively quiet, but muggy, start to our day with the
exception of a few storms offshore. Meanwhile, high pressure
spreading across the Sunshine State will keep easterly flow in
place into the weekend, while subsidence from Hurricane Grace
pushes pockets of dry air into the area, which will somewhat limit
the amount of convection we will see along the sea breeze. But,
PWAT values will be as low as 1.50 inches and daytime heating
should support some action this afternoon, especially along the
coast.

On the other hand, there will still be very warm temperatures,
and enough moisture available for Heat indices to reach advisory
levels. Therefore, a Heat Advisory is in effect through 5 pm this
afternoon. Florida residents and visitors should stay hydrated
and try to limit outdoor activities. Afternoon highs will range
from the low to mid 90s, while overnight lows stay in the low to
mid 70s.

By Friday and into the weekend, an increase in moisture will
result in an increase in storm coverage with high pressure
dominating over the area. Very warm and muggy conditions stay in
place during this time.

.LONG TERM (SUN-WED)...
As we go into next week, a TUTT will move into the Bahamas and
bring extra tropical moisture into the region, further increasing
our rain chances.

&&

.AVIATION...
Light/variable to E/SE winds early increasing to 5 to 10 knots while
gradually veering/turning onshore during afternoon before decreasing
to light/variable during evening. VCTS possible during afternoon
which may cause brief flight restrictions otherwise VFR expected
through the period.

&&

.MARINE...
High pressure will stay in place over the Gulf waters keeping
typical summertime conditions. Easterly winds will dominate with
the sea breeze shifting winds in the afternoon. No headlines
needed at this time.

&&

.FIRE WEATHER...
Relatively moist conditions and easterly winds will stay in place
as high pressure dominates over fire districts. The afternoon sea
breeze will shift winds each afternoon through the period. Limited
storm coverage is expected today as pockets of dry air move into
the area. Moisture will increase going into the weekend. NO fire
weather concerns during this time.

&&

.Preliminary Point Temps/PoPs...
TPA  94  80  93  79 /  10  20  40  20
FMY  94  77  93  77 /  20  20  40  20
GIF  95  77  94  77 /  20  20  50  20
SRQ  92  77  91  77 /  10  20  40  20
BKV  94  74  93  74 /  20  20  40  20
SPG  92  80  91  80 /  10  20  40  20

&&

Sea Breeze Thunderstorm Regime For Today: 2
Sea Breeze Thunderstorm Regime For Tomorrow: 2

For Additional Information On Sea Breeze Regimes go to the link below
https://www.weather.gov/tbw/ThunderstormClimatology

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory from 11 AM this morning to 5 PM EDT this afternoon
     for Coastal Citrus-Coastal Hernando-Coastal Levy-Inland
     Citrus-Inland Hernando-Inland Hillsborough-Inland Levy-
     Inland Pasco-Sumter.

Gulf waters...None.
&&

SHORT TERM/LONG TERM/AVIATION/MARINE/FIRE WEATHER...Delerme
DECISION SUPPORT...Hurt

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 8:22 PM EDTSpecial Marine WarningTBW38 min

Nearby

Heat Advisories in Florida, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.